Massive Hemoptysis and Recurrent Infective Endocarditis in Intravenous Drug User: A Case Report
Intravenous drug use (IDU) poses a high risk of serious complications such as infective endocarditis (IE), which carries high morbidity and mortality rates. Mycotic pulmonary artery aneurysms (MPAA) are rarely associated with right-sided IE, especially in the setting of IDU. It is a potentially fatal complication as it can lead to severe hemorrhage if the aneurysm ruptures. We report the case of a young male with a history of current IDU and tricuspid valve replacement post complicated IE 2 years ago. The patient initially presented with massive hemoptysis and fever. Chest computed tomography (CT) showed a lobulated lesion in the right lower lobe with clear continuation to the pulmonary vessels. We aim to draw attention to the magnitude of complications of active IDU, including massive hemoptysis due to MPAA which should be promptly identified and emergently managed with embolization or surgery, followed by counseling and rehabilitation to minimize the risk of recurrence and save these patients.
Almutairi, Mutlaq; El-ghoneimy, Yasser Ahmed; Alghamdi, Abdulaziz Omar; Alkhamis, Hashem Abdulkarim; Altayyar, Ziyad Abdulmohsen; and Houbani, Khalid Mohsen
"Massive Hemoptysis and Recurrent Infective Endocarditis in Intravenous Drug User: A Case Report,"
Journal of the Saudi Heart Association: Vol. 32
, Article 1.
Available at: https://doi.org/10.37616/2212-5043.1041
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.